LymeNet Home LymeNet Home Page LymeNet Flash Discussion LymeNet Support Group Database LymeNet Literature Library LymeNet Legal Resources LymeNet Medical & Scientific Abstract Database LymeNet Newsletter Home Page LymeNet Recommended Books LymeNet Tick Pictures Search The LymeNet Site LymeNet Links LymeNet Frequently Asked Questions About The Lyme Disease Network LymeNet Menu

LymeNet on Facebook

LymeNet on Twitter




The Lyme Disease Network receives a commission from Amazon.com for each purchase originating from this site.

When purchasing from Amazon.com, please
click here first.

Thank you.

LymeNet Flash Discussion
Dedicated to the Bachmann Family

LymeNet needs your help:
LymeNet 2020 fund drive


The Lyme Disease Network is a non-profit organization funded by individual donations.

LymeNet Flash Post New Topic  New Poll  Post A Reply
my profile | directory login | register | search | faq | forum home

  next oldest topic   next newest topic
» LymeNet Flash » Questions and Discussion » Medical Questions » Tinnitus - Herx or side effect?

 - UBBFriend: Email this page to someone!    
Author Topic: Tinnitus - Herx or side effect?
been
LymeNet Contributor
Member # 23127

Icon 5 posted      Profile for been     Send New Private Message       Edit/Delete Post   Reply With Quote 
There's constant "hissing" in my ears. Is this a herx or side effect from the abx?

I'm currently on Zithromax/Plaquenil/Mepron.

Posts: 133 | From Philly/NJ | Registered: Nov 2009  |  IP: Logged | Report this post to a Moderator
tdtid
Frequent Contributor (1K+ posts)
Member # 10276

Icon 1 posted      Profile for tdtid     Send New Private Message       Edit/Delete Post   Reply With Quote 
This is always a very rough call. I've had that with certain meds and MOST of the time, the doctor would have me take a 48 hour break from it.

I know that Zith is very known for this symptom. That is NOT saying it's a side effect for sure, but it is one that many have on that medication.

I didn't have any trouble with Zith until I went IV but had to be taken off when everything sounded like it was going under water.

I would call your doctor and just get his/her opinion.

Cathy

--------------------
"To Dream The Impossible Dream" Man of La Mancha

Posts: 2638 | From New Hampshire | Registered: Oct 2006  |  IP: Logged | Report this post to a Moderator
Keebler
Honored Contributor (25K+ posts)
Member # 12673

Icon 1 posted      Profile for Keebler     Send New Private Message       Edit/Delete Post   Reply With Quote 
-
Could be either or both. When did it start? When did you begin the zith?

What is your liver support? Being on mepron, milk thistle is usually avoided but you need to be on some other sort of liver protection.

Did your LLMD suggest specifics supplement?

What is your dose of magnesium?

You are taking some sort of fish oil, right?

Both magnesium and fish oil are very helpful with calming tinnitus, but may not be enough. Zith can cause some people trouble with their ears but that is why liver support is so very vital as it can also help to protect ears.

And, we have to remember that lyme, itself, causes tinnitus. But, be sure to check out the Tinnitus website and see if maybe some past noise damage might just be catching up with you.

There are also many causes of tinnitus but as this just began (I assume), it seems connected to Zithromax or Plaquenil (I'm guessing).

Check all other meds and OTC products you might be taking to see if tinnitus is a side-effect.

Be sure to avoid ALL artificial sweeteners and MSG (Google for all the names). Try to rest as your ears will need rest.

Be sure to call your LLMD on Tuesday to report tinnitus. It is important that he/she knows.

Good luck.

======================

www.ata.org

AMERICAN TINNITUS ASSOCIATION


=================

http://flash.lymenet.org/scripts/ultimatebb.cgi?ubb=get_topic;f=1;t=065801

Topic: TINNITUS: Ringing Between The Ears; Vestibular, Balance, Hearing with compiled links


=====================

Because some sleep meds are hard on the liver and also hard on the ears, here are some things to consider:

http://flash.lymenet.org/ubb/ultimatebb.php/topic/1/77321

Topic: NATURAL SLEEP - Links to articles & supplements

-

Posts: 48021 | From Tree House | Registered: Jul 2007  |  IP: Logged | Report this post to a Moderator
Snailhead
LymeNet Contributor
Member # 18091

Icon 1 posted      Profile for Snailhead     Send New Private Message       Edit/Delete Post   Reply With Quote 
Well, it could be either, or both. I have had tinnitus since starting Neurontin about six years ago, but it seems to be worse sometimes (when I am in a flare).

It is listed as a possible side effect of Neurontin, but I cannot be sure that it was directly from the med, and not from Lyme and just maybe exaserbated (sp) by the med, if that makes sense.

Posts: 374 | From United States | Registered: Nov 2008  |  IP: Logged | Report this post to a Moderator
nefferdun
Frequent Contributor (1K+ posts)
Member # 20157

Icon 1 posted      Profile for nefferdun     Send New Private Message       Edit/Delete Post   Reply With Quote 
I have had it for many years way before lyme but it does get worse on drugs. I just ignore it and hope I don't lose my hearing.

--------------------
old joke: idiopathic means the patient is pathological and the the doctor is an idiot

Posts: 4676 | From western Montana | Registered: Apr 2009  |  IP: Logged | Report this post to a Moderator
been
LymeNet Contributor
Member # 23127

Icon 1 posted      Profile for been     Send New Private Message       Edit/Delete Post   Reply With Quote 
The "hissing" started last night.

It will be 2 weeks this Thursday for those abx.

I'm taking 400mg magnesium, 4000mg of fish oil along with milk thistle, NAC, ALC and SAM-e for liver support.

I have read the Zithromax has that side effect, but figured I'd ask cause I wasn't sure if it was a herx.

I've had ringing in my ears before, but not like this continuous "hissing" sound.

I called my LLMD, but haven't heard back yet.

Posts: 133 | From Philly/NJ | Registered: Nov 2009  |  IP: Logged | Report this post to a Moderator
Keebler
Honored Contributor (25K+ posts)
Member # 12673

Icon 1 posted      Profile for Keebler     Send New Private Message       Edit/Delete Post   Reply With Quote 
-
Just MO, that dose of magnesium is pretty low.

Zithromax and tinnitus is nothing to sneeze at. Be sure to go back to the Tinnitus thread and read as much as you can.

SAM-e could also cause tinnitus as it is pretty stimulating.

I hope your doctor can offer a solution.

Good luck.
-

Posts: 48021 | From Tree House | Registered: Jul 2007  |  IP: Logged | Report this post to a Moderator
   

Quick Reply
Message:

HTML is not enabled.
UBB Code is enabled.

Instant Graemlins
   


Post New Topic  New Poll  Post A Reply Close Topic   Feature Topic   Move Topic   Delete Topic next oldest topic   next newest topic
 - Printer-friendly view of this topic
Hop To:


Contact Us | LymeNet home page | Privacy Statement

Powered by UBB.classic™ 6.7.3


The Lyme Disease Network is a non-profit organization funded by individual donations. If you would like to support the Network and the LymeNet system of Web services, please send your donations to:

The Lyme Disease Network of New Jersey
907 Pebble Creek Court, Pennington, NJ 08534 USA


| Flash Discussion | Support Groups | On-Line Library
Legal Resources | Medical Abstracts | Newsletter | Books
Pictures | Site Search | Links | Help/Questions
About LymeNet | Contact Us

© 1993-2020 The Lyme Disease Network of New Jersey, Inc.
All Rights Reserved.
Use of the LymeNet Site is subject to Terms and Conditions.